MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR

SYNTHES GMBH EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR
Catalog Number 309.069
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during a surgery, the tip of the bolt broke.All the broken part and fragments were collected.The surgeon stated that there was an allowance on the connection between the handle and bolt, and the force was not conveyed well.There was no surgical delay.The procedure was successfully completed.No further information is available.This report is for one (1) extraction bolt for 6.5mm & 7.0mm screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9.Date device returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the extract-bolt f/scr ø6 6.5+7 was broken at the distal threaded end into multiple pieces.The broken fragments were also returned.No other issues were identified.No new additional information can be added after reviewing the received image.The dimensional inspection was not performed due to the post manufacturing damage.The observed condition of the extract-bolt f/scr ø6 6.5+7 was consistent with a random component failure that may have been caused by application of unintended forces.A functional test could not be performed due to the post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the extract-bolt f/scr ø6 6.5+7 was observed to be in the broken condition.While no definitive root cause could be determined from the available information, it is probable that the extract-bolt f/scr ø6 6.5+7 was broken due to the application of unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawing reflecting the current revision was reviewed: extraction bolt f/screws ø6.0,6.5+7.0.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13027443
Report Number8030965-2021-10319
Device Sequence Number14664784
Product Code HWB
UDI-Device Identifier07611819056527
UDI-Public(01)07611819056527
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.069
Device Lot Number2243351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer02/07/2022
02/14/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date02/07/2022
02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE W/QUICK-COUPL
Patient Age15 YR
Patient SexFemale